Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 26, 2025, 1:49 PM MST for Cochise County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 1:49 PM MST (20:49 UTC)
- Expired
- Jun 26, 2025, 3:45 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 130 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WGUS55 KTWC 262049
FFWTWC
AZC003-262245-
/O.NEW.KTWC.FF.W.0001.250626T2049Z-250626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
149 PM MST Thu Jun 26 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Cochise County in southeastern Arizona...
* Until 345 PM MST.
* At 149 PM MST, Doppler radar indicated between 1.00 and 1.50
inches of rain have fallen across portions of the Chiricahua
Mountains, especially the upper reaches of the Whitewater Draw
that drain into Rucker Canyon as well as the South Fork of Cave
Creek that drains into Portal. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Portal and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3185 10929 3186 10927 3188 10922 3189 10918
3192 10914 3191 10912 3188 10917 3184 10919
3180 10922 3171 10931 3173 10936 3176 10936
3179 10934 3182 10933 3184 10930
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
085
WGUS75 KTWC 262240
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
340 PM MST Thu Jun 26 2025
AZC003-262250-
/O.EXP.KTWC.FF.W.0001.000000T0000Z-250626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
340 PM MST Thu Jun 26 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR
EAST CENTRAL COCHISE COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3185 10929 3186 10927 3188 10922 3189 10918
3192 10914 3191 10912 3188 10917 3184 10919
3180 10922 3171 10931 3173 10936 3176 10936
3179 10934 3182 10933 3184 10930
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:00 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 10:00 AM MST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1000 AM MST Thu Jun 26 2025 .SYNOPSIS...Afternoon and evening chances for showers and thunderstorms are possible daily through Friday in eastern locations, mainly closer to the New Mexico border. Temperatures become hotter this weekend as conditions dry out. Moisture is expected to increase next week and likely bring the start to the monsoon season. && .UPDATE...The sky was sunny to partly cloudy across southeast Arizona this morning. GOES-19 PW imagery showed values between 0.80" and 1" along the AZ/NM border. This area will have a 10-30% chance of storms this afternoon. Otherwise high temperatures will be near normal. See discussion below for further details in the 7-day forecast. && .DISCUSSION...Water vapor and satellite derived moisture products this morning show an eastward expansion of dry air into western Graham and Cochise counties. This has dropped forecast thunderstorm coverage today to an area generally near and east of a line from the White Mountains through Safford, Willcox, and Sierra Vista. With satellite derived precipitable water values generally near or below one inch and forecast CAPE values on the weak side in this area, storm coverage and strength should be low. Friday should see a marginally better environment in eastern locations than today, but otherwise a similar storm strength outlook will be in store. 00Z guidance does try to bring in weak moisture into southern Pima and Santa Cruz counties Friday, however this doesn't look like a strong enough push at this moment to add notable thunderstorm chances. From this weekend into early next week an upper ridge is expected to become centered over the Four Corners. By Monday this ridge will likely have become amplified through the Pacific Northwest and northern Rockies. NAEFS guidance shows 700mb temperatures over Arizona around the 90th climatological percentile for this time of year, highlighting the heat potential. Current forecast highs for southeastern Arizona desert locations on Monday run from 108 to 112. This ridge orientation next week will additionally favor the increase in moisture needed to start the monsoon season. As previously discussed the Climate Prediction Center has highlighted southern Arizona for a high risk of heavy rainfall and flash flooding during the second half of the week, which is when ensemble models have heavily favored rich moisture to set in. In the initial moisture push however there will still be opportunities for thunderstorm impacts including strong wind gusts, blowing dust, and lightning as early as Monday as the incoming moisture interacts with the hot and initially dry antecedent atmosphere. && .AVIATION...Valid through 27/12Z. FEW clouds at 10k feet, otherwise SKC through 26/18Z. FEW-SCT cumulus at 10k feet with isolated to scattered showers and thunderstorms mainly near and east of a KSAD- KFHU line after 26/18Z, diminishing after 27/03Z. Isolated gusts up to 40 kts with stronger cells. Otherwise winds light and under 12 kts with an occasional afternoon gust up to 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Chances for isolated to scattered showers and thunderstorms today and tomorrow east of Tucson. Minimum relative humidities from 10 to 20 percent today and tomorrow, with a drying and warming trend this weekend. Winds generally light and under 15 mph with isolated gusts up to 45 mph under any thunderstorm through Friday. Moisture should begin to arrive next week and bring a start to the monsoon season across southeastern Arizona. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:50 PM MST | Extreme Heat Watch | TWC | Graham, Greenlee, Pima, Pinal | 11 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.